"A Man Drank Too Much Of An Erectile Dysfunction Drug, It Tinted His Vision Red" -Brett Molina
A man consumed so much of a popular erectile dysfunction drug, it tinted his vision red, researchers at the New York Eye and Ear Infirmary of Mount Sinai said in a new study. The study, which examines erectile dysfunction drugs and their impact on vision, is based on the case of a 31-year-old patient who visited an urgent care complaining of red-tinted vision that failed to go away after two days. The patient said he took a liquid dose of sildenafil citrate. The patient purchased the medicine over the internet, said the study. Doctors determined he took more than the recommended dose, which caused "persistent retinal toxicity." "People live by the philosophy that if a little bit is good, a lot is better," said Richard Rosen, MD, director of Retina Services at New York Eye and Ear Infirmary of Mount Sinai, and lead investigator of the case, in a statement. "This study shows how dangerous a large dose of a commonly used medication can be."
- Richard B. Rosen, MD, Professor, Ophthalmology, Icahn School of Medicine at Mount Sinai, Director, Retina Services, New York Eye and Ear Infirmary of Mount Sinai